Alert archive / Indiana / Small Craft Advisories in 2015
Small Craft Advisory 39, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Sep 19, 2015, 12:01 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2015, 12:01 PM EDT (16:01 UTC)
- Expired
- Sep 19, 2015, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
036 WHUS73 KIWX 191601 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1201 PM EDT SAT SEP 19 2015 LMZ043-046-200300- /O.CAN.KIWX.GL.W.0023.000000T0000Z-150919T1800Z/ /O.NEW.KIWX.SC.Y.0039.150919T1601Z-150920T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1201 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH 15 TO 25 KNOTS THROUGH EARLY AFTERNOON DIMINISHING TO 10 TO 15 KNOTS THIS EVENING. * WAVES: 5 TO 8 FEET THROUGH AFTERNOON BEFORE DIMINISHING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
602 WHUS73 KIWX 192001 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EDT SAT SEP 19 2015 LMZ043-046-200300- /O.CON.KIWX.SC.Y.0039.000000T0000Z-150920T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTHWEST 15 TO 25 KNOTS LATE THIS AFTERNOON WILL DIMINISH TO 10 TO 15 KNOTS THIS EVENING. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
579 WHUS73 KIWX 200253 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1053 PM EDT SAT SEP 19 2015 LMZ043-046-200400- /O.EXP.KIWX.SC.Y.0039.000000T0000Z-150920T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1053 PM EDT SAT SEP 19 2015 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 7:16 AM EDT, 4 hours 45 minutes earlier.
Area forecast discussion, Sep 19, 7:16 AM EDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 716 AM EDT SAT SEP 19 2015 .SYNOPSIS... ISSUED AT 425 AM EDT SAT SEP 19 2015 SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING AS A LOW PRESSURE SYSTEM MOVES RAPIDLY FROM CENTRAL LOWER MICHIGAN INTO QUEBEC. FALL-LIKE WEATHER WILL RETURN LATER TODAY... WITH GUSTY NORTHWEST WINDS AND COOLER TEMPERATURES. HIGHS WILL RANGE FROM THE MIDDLE 60S TO LOWER 70S...COOLEST NEAR LAKE MICHIGAN. SKIES WILL CLEAR THIS AFTERNOON AND ALLOW FOR SHARPLY COOLER TEMPERATURES TONIGHT. LOWS SUNDAY MORNING WILL PRIMARILY BE IN THE 40S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 434 AM EDT SAT SEP 19 2015 MUCAPE MAINTAINED AROUND 500 J/KG ACROSS NORTHERN INDIANA WITH EFFECTIVE DEEP LAYER SHEAR 30-40KTS TO ALLOW AT LEAST ISOLD TSRA LINE SEGMENTS TO CONTINUE THROUGH EARLY MORNING HOURS ACRS CWA. DEEP LAYER DRY AIR INTRUSION IN POST FRONTAL REGIME TO SWEEP EWD THROUGH ENTIRE CWA BY LATE MORNING WITH RAPID/MARKED DECREASE IN POPS W-E. STRONG DEGREE/DEPTH OF DRY/COLD AIR ADVECTION SFC DPS TO FALL THROUGH THE 50S THROUGH THE DAY AND NON DIURNAL TEMPS WITH LEAST RECOVERY WRN/NWRN CWA. HIEST WINDS/GUSTS THROUGH NWRN THIRD OF CWA INCLUDING SOUTHEAST LAKE MICHIGAN...AS CORE OF 5MB/3 HR ISALLOBARIC COUPLET LIFTS NEWD. SLIGHT LOWERING OF TEMPS OVER PRIOR FORECAST IN LINE WITH YDAY/IN LINE WITH UPPER/MIDDLE MISSOURI VALLEY. 925MB THERMAL TROF SITUATED THROUGH CWA BY DAYBREAK SUN...AROUND 10C COOLER/24 HOURS IN SERN CWA. CLEAR SKIES AND RAPIDLY DIMINISHING/VEERING SFC FLOW TO ALLOW FOR STRONG LONGWAVE RADIATION...AGAIN SLIGHT LOWERING...ESPECIALLY ALONG LAKE/SHORE INTERFACE WHERE MUDDLED BLEEDING OF MARINE LAYER ENCOUNTERED IN BLEND. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 434 AM EDT SAT SEP 19 2015 NOT MUCH IN THE WAY OF SENSIBLE WEATHER ISSUES TO DISCUSS AS HIGH PRESSURE WILL DOMINATE THE REGION THROUGH THE PERIOD. A WEAK TROUGH IS STILL POISED TO DROP INTO THE GREAT LAKES...BUT WILL PASS THROUGH DRY AS MOISTURE REMAINS CUT OFF FROM THE REGION. SEASONABLE TEMPERATURES AT THE START OF THE PERIOD WILL SLOWLY MODERATE TO ABOVE NORMAL LEVELS INTO MID WEEK. YET ANOTHER DISTURBANCE MAY DROP INTO NORTHERN PARTS OF THE REGION AND ATTEMPT TO SUPPRESS UPPER LEVEL HEIGHTS...LOWERING TEMPERATURES SOMEWHAT. MODELS VARYING ON HANDLING OF THIS POTENTIAL SO TREND STAYING ABOVE NORMAL FOR NOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 711 AM EDT SAT SEP 19 2015 FEW HOURS OF POST FRONTAL IFR CIGS AT KSBN BEFORE SUBSIDENCE/DRYING LENDS IMPROVING CONDS. AT KFWA SLIGHT DELAY ON FROPA TIMING/CHANGE GROUP AT 14 UTC. HELD OFF ON IFR AS CORE OF RICHER LOW LEVEL MOISTURE TO TRACK W-N OF SITE. STRONG GRADIENT FLOW AS RISE COUPLET LIFTS NEWD FROM NERN IL. RAPID NEWD LIFTOUT TO OFFSET INCREASING SFC BASED LAPSE RATES/MIXDOWN WITH SLIGHTLY LESSER WINDS/GUSTS THROUGH AFTERNOON EXPECTED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR INZ003. MI...BEACH HAZARDS STATEMENT THROUGH THIS EVENING FOR MIZ077. OH...NONE. LM...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ043-046. && SYNOPSIS...MURPHY SHORT TERM...MURPHY LONG TERM...FISHER AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 19, 6:34 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 634 AM EDT SAT SEP 19 2015 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-201045- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 634 AM EDT SAT SEP 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 634 AM EDT SAT SEP 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTS TO 35 KNOT GALES WILL CONTINUE INTO MIDDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-201045- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 634 AM EDT SAT SEP 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ON LAKE MICHIGAN BEACHES TODAY THROUGH THIS EVENING DUE TO HIGH WAVES AND STRONG CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Sep 19, 11:06 AM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 AM EDT SAT SEP 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND DMG 1 NW LA PORTE 41.62N 86.74W
09/19/2015 LA PORTE IN PUBLIC
LARGE TREE DOWN NEAR PINE LAKE.
&&
BENTLEYThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:08 PM EDT | Special Weather Statement | IWX | Elkhart | 37 min |
| Sep 18, 10:02 PM EDT | Severe Thunderstorm Warning | IWX | White | 43 min |
| Sep 18, 10:31 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 44 min |
| Sep 18, 11:07 PM EDT | Severe Thunderstorm Warning | IWX | Miami, Wabash | 53 min |
| Sep 18, 11:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Sep 19, 12:19 AM EDT | Special Weather Statement | IWX | Adams, Wells | 56 min |
| Sep 19, 12:57 AM EDT | Special Weather Statement | IWX | Adams | 48 min |
| Sep 19, 1:55 AM EDT | Special Marine Warning | IWX | 95 min | |
| Sep 19, 2:12 AM EDT | Special Weather Statement | IWX | LaPorte | 63 min |
| Sep 19, 2:58 AM EDT | Special Weather Statement | IWX | Marshall, Saint Joseph, Starke | 32 min |
| Sep 19, 3:01 AM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 59 min |
| Sep 19, 4:13 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Grant, Wells | 62 min |
| Sep 18, 9:15 PM EDT | Special Weather Statement | IWX | Branch | 15 min |
| Sep 18, 10:06 PM EDT | Special Weather Statement | IWX | Hillsdale | 24 min |
Nearby
Small Craft Advisories in Indiana, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.